MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 3L 6FR X 55CM TCG; CATHETER, INTRAVASCULAR, THERA

ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 3L 6FR X 55CM TCG; CATHETER, INTRAVASCULAR, THERA
Catalog Number DLX-45563-CURVC
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "picc was placed on 4/8 and incident occurred on 5/15.The blue extension line hub separated from the extension line where they meet, due to a fracture in the tubing.It appears there is still a small section of tubing inside the hub.It was reported that the line had become caught under the bed rail while staff was moving the patient.The nurse who was present reported that it was not a forceful pull on the line but there was no one else there to confirm this as the vascular access team was not present at the time the damage occurred.The picc was replaced with an over-the-wire technique." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer provided two photos for analysis.The photos show the separated extension line with the molding remaining within the luer hub.The customer also returned one, 3-lumen picc catheter for analysis.Signs of use were observed.The distal end of the catheter body appeared intentionally severed.Visual and microscopic analysis revealed the medial extension line was separated from the luer hub, and a portion of the extension line was visible within the luer hub.The extension line appeared rough and jagged at the point of separation.This damage is consistent with past manufacturing molding complaints.The outer diameter of the medial extension line measured 0.093", which is within the specification limits of 0.093"-0.097" per medial extension line extrusion product drawing.The inner diameter of the extension line measured 0.058", which is within the specification limits of 0.055"-0.059" per extension line extrusion product drawing.Manufacturing was contacted as a part of this complaint investigation.They stated that the separation of the extension line from the luer hub is consistent with past molding issues; however, the customer report that the extension line was "caught under the bed rail while staff was moving the patient" suggests unintentional use error (undue force) may have caused or contributed to the damage.Due to the possibility that manufacturing contributed to this damage, they will further investigate this issue.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the report of extension line/luer hub separation was confirmed through complaint investigation of the returned sample.Visual and microscopic analysis revealed the extension line was separated from the luer hub, and portions of the extension line were visible within the luer hub.The extension line appeared rough and jagged at the point of separation.Manufacturing stated that the separation of the extension line from the luer hub is consistent with past molding issues; however, the customer report that the extension line was "caught under the bed rail while staff was moving the patient" suggests an undue tensile force may have caused or contributed to the damage.Due to the possibility that manufacturing contributed to this damage , they will further investigate this issue.Various factors could contribute to the observed damage to the extension line including the manufacturing molding process and/or unintentional use error; therefore, the root cause is undetermined.A non-conformance was initiated to further investigate potential root causes at the manufacturing site.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW AGBA PICC NAVICURVE: 3L 6FR X 55CM TCG
Common Device Name
CATHETER, INTRAVASCULAR, THERA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22165999
Report Number9680794-2025-00473
Device Sequence Number9382992
Product Code LJS
UDI-Device Identifier10801902208740
UDI-Public(01)10801902208740(11)241219(17)260227(10)33F24L0503(21)
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K220363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/27/2026
Device Catalogue NumberDLX-45563-CURVC
Device Lot Number33F24L0503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown